Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
129 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of sclerotherapy?

Hi, I just had a session of sclerotherapy this morning, and I have felt nauseous and a litte dizzy all day with a headache. This is my second session and the first time I was also dizzy for a little while after. Is this normal? Is this a sign of an allergic reaction?
Thu, 16 Apr 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Considered to be a safe procedure for the treatment of varicose veins, the common side effects of sclerotherapy include bruising, raised red areas, darkened skin in the form of lines or multiple tiny red blood vessels.

Although less common, based on the history you seem to have developed air bubbles in your blood stream resulting in headache, nausea and dizziness. Consult your doctor for further evaluation and appropriate treatment.

Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Mohammed Taher Ali, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Sclerotherapy


What are the side effects of sclerotherapy?

Hi, Considered to be a safe procedure for the treatment of varicose veins, the common side effects of sclerotherapy include bruising, raised red areas, darkened skin in the form of lines or multiple tiny red blood vessels. Although less common, based on the history you seem to have developed air bubbles in your blood stream resulting in headache, nausea and dizziness. Consult your doctor for further evaluation and appropriate treatment. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Mohammed Taher Ali, General & Family Physician